Volume 21, issue 5 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 2, 473–990
Issue 1, 1–472

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Two-bridge knots admit no purely cosmetic surgeries

Kazuhiro Ichihara, In Dae Jong, Thomas W Mattman and Toshio Saito

Algebraic & Geometric Topology 21 (2021) 2411–2424
Bibliography
1 H U Boden, C L Curtis, The SL(2, ) Casson invariant for Dehn surgeries on two-bridge knots, Algebr. Geom. Topol. 12 (2012) 2095 MR3020202
2 S Boyer, D Lines, Surgery formulae for Casson’s invariant and extensions to homology lens spaces, J. Reine Angew. Math. 405 (1990) 181 MR1041002
3 T D Cochran, R E Gompf, Applications of Donaldson’s theorems to classical knot concordance, homology 3–spheres and property P, Topology 27 (1988) 495 MR976591
4 R Crowell, Genus of alternating link types, Ann. of Math. 69 (1959) 258 MR99665
5 C L Curtis, An intersection theory count of the SL2()–representations of the fundamental group of a 3–manifold, Topology 40 (2001) 773 MR1851563
6 J Hanselman, Heegaard Floer homology and cosmetic surgeries in S3, preprint (2019) arXiv:1906.06773
7 A Hatcher, W Thurston, Incompressible surfaces in 2–bridge knot complements, Invent. Math. 79 (1985) 225 MR778125
8 K Ichihara, T Saito, Cosmetic surgery and the SL(2, ) Casson invariant for two-bridge knots, Hiroshima Math. J. 48 (2018) 21 MR3771998
9 K Ichihara, Z Wu, A note on Jones polynomial and cosmetic surgery, Comm. Anal. Geom. 27 (2019) 1087 MR4037376
10 T Ito, On LMO invariant constraints for cosmetic surgery and other surgery problems for knots in S3, Comm. Anal. Geom. 28 (2020) 321 MR4101341
11 I D Jong, Alexander polynomials of alternating knots of genus two, Osaka J. Math. 46 (2009) 353 MR2549591
12 R C Kirby editor, Problems in low-dimensional topology, from: "Geometric topology, II" (editor W H Kazez), AMS/IP Stud. Adv. Math. 2, Amer. Math. Soc. (1997) 35 MR1470751
13 K Kishimoto, T Shibuya, T Tsukamoto, Sliceness of alternating pretzel knots and links, Topology Appl. 282 (2020) MR4123275
14 E S Lee, An endomorphism of the Khovanov invariant, Adv. Math. 197 (2005) 554 MR2173845
15 T W Mattman, G Maybrun, K Robinson, 2–bridge knot boundary slopes : diameter and genus, Osaka J. Math. 45 (2008) 471 MR2441951
16 W Menasco, Closed incompressible surfaces in alternating knot and link complements, Topology 23 (1984) 37 MR721450
17 K Murasugi, On the genus of the alternating knot, I, J. Math. Soc. Japan 10 (1958) 94 MR99664
18 K Murasugi, On the genus of the alternating knot, II, J. Math. Soc. Japan 10 (1958) 235 MR99664
19 K Murasugi, On a certain subgroup of the group of an alternating link, Amer. J. Math. 85 (1963) 544 MR157375
20 L Neuwirth, The algebraic determination of the genus of knots, Amer. J. Math. 82 (1960) 791 MR120648
21 J H Przytycki, Positive knots have negative signature, Bull. Polish Acad. Sci. Math. 37 (1989) 559 MR1101920
22 A Stoimenow, Knots of genus one or on the number of alternating knots of given genus, Proc. Amer. Math. Soc. 129 (2001) 2141 MR1825928
23 A Stoimenow, Knots of (canonical) genus two, Fund. Math. 200 (2008) 1 MR2443760
24 P Traczyk, Nontrivial negative links have positive signature, Manuscripta Math. 61 (1988) 279 MR949818
25 P Traczyk, A combinatorial formula for the signature of alternating diagrams, Fund. Math. 184 (2004) 311 MR2128055